Epilepsy Home > Carbatrol and Hair Loss

Hair loss (known medically as alopecia) is a possible side effect of Carbatrol® (carbamazepine). However, hair loss is not among the most common Carbatrol side effects. The exact percentage of people who developed hair loss while taking the drug was not reported. Given how common hair loss is in the general population, it is difficult to say whether this is caused by Carbatrol, genetics, other factors, or a combination of these things.
 
If you experience bothersome hair loss while you are taking Carbatrol, talk with your healthcare provider. Depending on the severity of your hair loss, there are things that he or she may be able to do. If your symptoms continue to be bothersome, or if your healthcare provider believes that Carbatrol is causing your hair loss, he or she may recommend trying another treatment for trigeminal neuralgia or epilepsy.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.